MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J458H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a hernioplasty surgery procedure on (b)(6) 2020 and suture was used.During subcutaneous closure, after putting 1 to 2 stitches, the surgeon noticed that there had been no needle.The needle was found on the floor.The needle had been detached from the suture.It was not a control release needle.There were no adverse consequences to the patient.No additional information was provided. .
 
Additional Manufacturer Narrative
(b)(6).Date sent to the fda: 09/28/2020 additional information: d10, h6 additional h3 investigation summary
=
> it was reported performance pull off - suture needle.An empty opened foil, a labeled winding former, a detached needle and a dispensed suture of product code j458, lot # lgz407 were returned for analysis.During the visual inspection of detached needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the opened sample, the assignable cause of the performance pull off - suture needle is a short insertion.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10403402
Report Number2210968-2020-06112
Device Sequence Number14187501
Product Code GAM
UDI-Device Identifier10705031040052
UDI-Public10705031040052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberJ458H
Device Catalogue NumberJ458H
Device Lot NumberLGZ407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1